Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 11, NWS Louisville, KY

April 14, 201943 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Apr 14, 2019, 2:17 AM CDT for 43 counties in Kentucky. It took effect at Apr 14, 2019, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 2:17 AM CDT (07:17 UTC)
In effect from
Apr 14, 2019, 9:00 AM CDT
Expired
Apr 14, 2019, 9:00 PM CDT
In force
12 hr
Issued by
NWS Louisville, KY
All 43 counties

Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS73 KLMK 140717
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
317 AM EDT Sun Apr 14 2019

...Gust Southwesterly Winds Today...

KYZ027>043-045>049-053>057-062>067-071>078-081-082-142030-
/O.NEW.KLMK.WI.Y.0011.190414T1400Z-190415T0000Z/
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-
Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, 
Stanford, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
317 AM EDT Sun Apr 14 2019 /217 AM CDT Sun Apr 14 2019/

...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING
TO 8 PM EDT /7 PM CDT/ THIS EVENING...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 10 AM EDT /9 AM CDT/ this
morning to 8 PM EDT /7 PM CDT/ this evening. 

* TIMING...This morning through early evening. 

* WINDS...Sustained south to southwesterly winds of 15 to 25 mph
  with gusts around 45 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

DM
3 follow-up statements
801 
WWUS73 KLMK 141708
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
108 PM EDT Sun Apr 14 2019

...Gust Southwesterly Winds Today...

KYZ027>043-045>049-053>057-062>067-071>078-081-082-150000-
/O.CON.KLMK.WI.Y.0011.000000T0000Z-190415T0000Z/
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-
Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, 
Stanford, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
108 PM EDT Sun Apr 14 2019 /1208 PM CDT Sun Apr 14 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* TIMING...This afternoon through early evening.

* WINDS...Sustained south to southwesterly winds of 15 to 25 mph
  with gusts of 40-50 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

DM/AMS
711 
WWUS73 KLMK 142354
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
754 PM EDT Sun Apr 14 2019

...Some Lingering Gusty Winds...

KYZ027>034-038-045-053-062>065-071>078-081-082-150100-
/O.CAN.KLMK.WI.Y.0011.000000T0000Z-190415T0000Z/
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Spencer-Nelson-Larue-Edmonson-Hart-Green-Taylor-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, 
Brownsville, Horse Cave, Greensburg, Campbellsville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
754 PM EDT Sun Apr 14 2019 /654 PM CDT Sun Apr 14 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. 

Wind gusts will continue in the 25 to 35 mph range over the next
hour or two.

$$

KYZ035>037-039>043-046>049-054>057-066-067-150200-
/O.EXT.KLMK.WI.Y.0011.000000T0000Z-190415T0200Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Casey-Lincoln-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, 
Danville, Lancaster, Richmond, Liberty, and Stanford
754 PM EDT Sun Apr 14 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* TIMING...Through mid evening.

* WINDS...Sustained westerly winds of 15 to 25 mph with gusts of 
  35-45 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

RJS
448 
WWUS73 KLMK 150154
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
954 PM EDT Sun Apr 14 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

KYZ035>037-039>043-046>049-054>057-066-067-150300-
/O.EXP.KLMK.WI.Y.0011.000000T0000Z-190415T0200Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Casey-Lincoln-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, 
Danville, Lancaster, Richmond, Liberty, and Stanford
954 PM EDT Sun Apr 14 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Winds will continue to gust in the 25 to 35 mph range over the
next hour or two before dying down further after midnight.

$$

RJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:41 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 14, 12:41 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
141 AM EDT Sun Apr 14 2019

...Updated Aviation Discussion...

.Forecast Update...
Issued 835 PM EDT Sat Apr 13 2019

A 999 mb sfc low is analyzed over east Texas this evening, and
severe convection has been evolving across Louisiana and
Mississippi. Layer wind fields have been increasing this evening and
will ramp up significantly after midnight.

Light showers have been steadily working their way north across
south-central Kentucky, and the leading edge now runs from
Greensburg to Leitchfield to Owensboro. Based on the latest timing,
it appears light rain should reach Louisville by 930 pm.

Heavier showers, included embedded elevated storms, are still
expected after midnight through mid-morning on Sunday. Some stronger
wind gusts will be possible through the early to mid morning hours.

&&

.Short Term...(This evening through Sunday)
Issued at 315 PM EDT Sat Apr 13 2019

...Severe Storms Possible Sunday...

Light shower activity continues to push slowly northward over
portions of south central and east central KY late this afternoon.
Expect this to continue through early evening.  By late evening,
moisture will increase allowing light showers to make it to the Ohio
River by 8-10 PM.  Evening temps should be mild in the 60s.

For tonight, expect widespread showers and scattered storms to enter
the region after midnight and continue through Sunday morning. A
warm front should lift north late tonight into Sun morning. Between
5am and 9am there may be an enhanced risk for strong to severe
storms in a strong line segment progged to develop over
central/south central KY in the warm sector.  With a strong LLJ in
place, plenty of bulk shear will exist however winds may struggle to
mix down to the sfc due to an inversion in place. It won't take much
to get strong winds down to the sfc around or shortly after sunrise
when mixing deepens quickly.  A small hail threat and heavy rain
threat can be expected late tonight into Sun morning as well. With 1-
3 hr FFG in the 1.7-3" range and storms that will be quick moving,
feel flash flooding threat is low but certainly could still happen
if repeated storms occur over the same area.

We should see a lull in convection between roughly 9a-Noon in a dry
slot associated with the approaching low pressure.  Model soundings
continue to indicate strong destabilization during this time frame
with a surge in sfc dewpts/temps as well as cooling aloft as the
main upper low draws close to the region.  Convection should
redevelop quickly in an SBCAPE and bulk shear rich environment.
Damaging winds will certainly be a threat with late
morning/afternoon storms ahead of the cold front.  In addition,
robust CAPE and dry mid levels will support a large hail risk. While
the tornado threat looks low, a few isolated tornadoes certainly are
possible. Cellular structures and line segments may both be possible
Sunday afternoon.

Exact evolution of storms and threats for late tonight through Sun
afternoon is complex and may change.

The cold front is expected to pass through the region by late
afternoon into the evening ending stronger convection.  Lingering
showers are expected through late Sun evening on the back side of
the low pressure system.

Temperatures should hold in the 50s tonight for lows with mid 60s to
mid 70s expected for highs on Sun.  Sun night behind the cold front
lows will drop back into the 30s!

.Long Term...(Sunday night through Saturday)
Issued at 300 PM EDT Sat Apr 13 2019

We start off cooler than normal for highs for the next work week.
That won't last long though, as winds switch back around to
southerly Tuesday, helping shoot us back above normal at least into
Thursday. Could be a few breezy days mixed in there as we reside
between high pressure off the Atlantic coast and lower pressure over
the Central Plains. That low should make its way into the Midwest
Thursday, bringing our next rain chances with it. Similar to the
system moving through tonight and tomorrow, we could see a couple of
waves of precip ahead of the associated cold front for this system.
Depending on the exact timing for this precip, and the associated
instability, we could see some stronger storms form...so will
continue to watch as models get a better handle on the situation.

For Friday and into the weekend, we switch back to cooler than
normal for highs. Latest GFS and CMC as well as 00Z Euro all show
some light precip in the wake of the surface front, as the upper
trough passes through the region. Will continue to carry the light
precip chances the previous shift had.

&&

.Aviation...(06Z TAF Issuance)
Updated at 141 AM EDT Sun Apr 14 2019

Low pressure near MEM will travel to EVV by 12Z and arrive near DAY
around 18Z. It will swing a warm front through the region this
morning and a cold front this afternoon. Widespread rain, with
mostly VFR ceilings but frequent high-end MVFR visibility, will
accompany the warm front. Drier air will get pulled into the system
during the daylight hours today but scattered storm development is
still expected.

Will hold on to LLWS in the TAFs given strengthening wind fields off
the surface. It should be noted, though, that as the center of the
low crosses western and central Kentucky this morning wind
directions and speeds will be in a constant state of flux. Gusty
winds will be possible, especially this afternoon southeast of the
low at LEX.

A field of low clouds will sweep in behind the system this evening
with base heights around or just below fuel alternate.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...EBW
Short Term...AMS
Long Term...RJS
Aviation...13
Hazardous weather outlook, Apr 13, 2:50 PM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
350 PM EDT Sat Apr 13 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-142000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
350 PM EDT Sat Apr 13 2019 /250 PM CDT Sat Apr 13 2019/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms with heavy rain are expected tonight,
especially after midnight. Small hail, strong winds and brief heavy
rainfall will be possible late tonight in the strongest
thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

For Sunday, morning storms may produce isolated damaging winds and
small hail. A greater severe risk will accompany storms Sunday
afternoon and early evening, a cold front moves across our area igniting
scattered to numerous thunderstorms. Some of the storms could become
severe with damaging winds, large hail, and lightning being the
greatest hazards.

Another weather system could bring more thunderstorms back to our
area on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any hail or damaging winds late tonight
through Sunday afternoon.

AMS/RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:34 PM CDTSpecial Weather StatementLMKMeade26 min
Apr 14, 2:08 PM CDTSpecial Weather StatementLMKHardin37 min
Apr 14, 2:28 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson32 min
Apr 14, 2:52 PM CDTSpecial Weather StatementLMKShelby23 min
Apr 14, 3:17 PM CDTSpecial Weather StatementLMKHenry, Shelby28 min
Apr 14, 3:25 PM CDTSpecial Weather StatementLMKFranklin20 min

Nearby

Wind Advisories in Kentucky, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.